NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
High Blood Pressure
Tighness in chest & difficulty breathing
I been on benicar 40mg for 2years for the past 1 1/2 years i`ve been having lots of trouble bloating, tighness in chest area and breathing. Ive told my doctor he says its my acid reflux. But for the past 6-8 months my acid reflux has been so much better from every other day to maybe once every two weeks or less and i`m cuurently not taking anything for it but over the counter if needed. I was taking protonix daily as well as purple pill for years. My heart rate last nite was 50 while feeling the chest pain. I should say I sleep w/cpap machine nitely since april 08. Only taking benicar for last year and use to take humira for my arthritis but haven`t taken any since april 08. Due to potenial heart problem doctor said I needed pacemaker but second opinion doctor said no just sleep apnea and i did have severe sleep apnea. Both were cardiologists. Tell me do you think its possible that the benicar is causing these problems. Oh had stress test april 08 it was normal. Just the holter monitor said I stop breathing serveral times during sleep hours is why he recommended pacemaker. but was sleep apnea.
It is always difficult to make specific recommendations without having all the information. However, a few points can be made:
Benicar is an angiotensin receptor blocker. This class of agents is not known to cause bradycardia nor chest pain. Although unusual side effects can occur in a given patient, it is very unlikely that your symptoms are due to Benicar.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati